# SDR CALA0200464

- Difficulty date: September 15, 2002
- Submitted: March 12, 2003
- Operation: Air carrier
- Aircraft: N19136
- Make and model: Boeing 757224
- Aircraft serial: 29285
- Aircraft time: 13,826 hours, 3,684 cycles
- Engine: Rroyce RB211535E4
- Engine time: 13,826 hours, 3,684 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Control Unit
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

THE AUTO THROTTLE DISCONNECTED FOLLOWED BY EEC/LIMITER AUTO DISCONNECT WHILE AT CRUISE AFTER LEAVING LIS. THERE WAS AN INSTANT EGT RISE TO 961 WITH REPORTS OF SURGE/STALL AND FLAME FROM THE EXHAUST. THE THROTTLE WAS RETARDED TO IDLE AND ALL RETURNED TO NORMAL INCLUDING EGT. WHILE RETURNING TO LIS ON APPROACH AT 4K THE CREW EXPERIENCED SURGE, EGT RISE, AND ENGINE AUTO SHUTDOWN. THE AIRCRAFT LANDED WITHOUT INCIDENT. A NR 1 ENGINE CHANGE IS IN PROGRESS. ENGINEERING CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO FAILURE OF A POWER CONDITIONING CONTROL UNIT(PCCU).
